Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Grand Rapids, MI

March 31, 2016Allegan County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 31, 2016, 3:39 PM EDT for Allegan County, Ottawa County, Michigan. It was in force for 51 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 3:39 PM EDT (19:39 UTC)
Expired
Mar 31, 2016, 4:30 PM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 38 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:55 PM EDTHAIL 0.251 S Allendale, MI
Mar 31, 4:03 PM EDTHAIL 0.252 N Macatawa, MI
Mar 31, 4:07 PM EDTTSTM WND GST 482 S Holland, MIPEAK WIND GUST AT KBIV
Mar 31, 4:11 PM EDTTSTM WND GST 40Holland, MI
Mar 31, 4:12 PM EDTHAIL 0.253 Wsw Bauer, MI
Mar 31, 4:15 PM EDTTSTM WND GST 452 Ese Bauer, MIAT DAYBREAK CHURCH. VIA WOOD-TV
Mar 31, 4:18 PM EDTHAIL 0.53 Nne Drenthe, MI
Mar 31, 4:20 PM EDTHAIL 0.5Hudsonville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS53 KGRR 311939
SVRGRR
MIC005-139-312030-
/O.NEW.KGRR.SV.W.0001.160331T1939Z-160331T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 PM EDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWESTERN MICHIGAN...
  NORTHWESTERN ALLEGAN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 430 PM EDT

* AT 339 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
  SAUGATUCK...MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOLLAND...             GRAND HAVEN...         HUDSONVILLE...
  ZEELAND...             COOPERSVILLE...        FERRYSBURG...
  FRUITPORT...           SAUGATUCK...           JENISON...
  BEECHWOOD...           NORTON SHORES...       SPRING LAKE...
  WRIGHT...              DRENTHE...             MARNE...
  LAMONT...              EASTMANVILLE...        ALLENDALE...
  MACATAWA...            OLIVE CENTER...        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4272 8577 4265 8622 4271 8621 4292 8622
      4312 8627
TIME...MOT...LOC 1939Z 239DEG 55KT 4274 8649 

HAIL...<1.00IN
WIND...60MPH
 
$$

HOVING
3 follow-up statements
564 
WWUS53 KGRR 311956
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU MAR 31 2016

MIC005-139-312030-
/O.CON.KGRR.SV.W.0001.000000T0000Z-160331T2030Z/
OTTAWA MI-ALLEGAN MI-
356 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OTTAWA AND NORTHWESTERN ALLEGAN COUNTIES...

AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEECHWOOD...
MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOLLAND...             GRAND HAVEN...         HUDSONVILLE...
ZEELAND...             COOPERSVILLE...        FERRYSBURG...
FRUITPORT...           SAUGATUCK...           JENISON...
BEECHWOOD...           NORTON SHORES...       SPRING LAKE...
WRIGHT...              DRENTHE...             MARNE...
LAMONT...              EASTMANVILLE...        ALLENDALE...
MACATAWA...            OLIVE CENTER...        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4272 8577 4265 8622 4271 8621 4292 8622
      4312 8627
TIME...MOT...LOC 1956Z 239DEG 55KT 4288 8618 

HAIL...<.75IN
WIND...60MPH
 
$$

MJS
001 
WWUS53 KGRR 312014
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT THU MAR 31 2016

MIC005-139-312030-
/O.CON.KGRR.SV.W.0001.000000T0000Z-160331T2030Z/
OTTAWA MI-ALLEGAN MI-
414 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OTTAWA AND NORTHWESTERN ALLEGAN COUNTIES...

AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JENISON...
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOLLAND...             HUDSONVILLE...         ZEELAND...
COOPERSVILLE...        JENISON...             BEECHWOOD...
WRIGHT...              EASTMANVILLE...        ALLENDALE...
DRENTHE...             MARNE...               GRAND VALLEY...
BAUER...               BURNIPS...             JAMESTOWN...
LAMONT...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4272 8577 4266 8618 4272 8613 4292 8606
      4312 8603
TIME...MOT...LOC 2014Z 242DEG 51KT 4299 8587 

HAIL...<.75IN
WIND...60MPH
 
$$

MJS
093 
WWUS53 KGRR 312027
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 PM EDT THU MAR 31 2016

MIC005-139-312034-
/O.EXP.KGRR.SV.W.0001.000000T0000Z-160331T2030Z/
OTTAWA MI-ALLEGAN MI-
427 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND NORTHWESTERN
ALLEGAN COUNTIES WILL EXPIRE AT 430 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.



LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4272 8577 4266 8618 4272 8613 4292 8606
      4312 8603
TIME...MOT...LOC 2022Z 239DEG 55KT 4299 8587 

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:55 PM EDT, 44 minutes earlier.

Area forecast discussion, Mar 31, 2:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EDT THU MAR 31 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 255 PM EDT THU MAR 31 2016

A STRONG COLD FRONT WILL BRING THE RISK OF STRONG THUNDERSTORMS
INTO EARLY THIS EVENING THEN THE SHOWERS WILL END BUT SKIES WILL
REMAIN MOSTLY CLOUDY AS IT BECOMES COOLER TONIGHT WITH LOWS IN
THE 30S. AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA SATURDAY
BRINGING WITH IT SNOW WITH SOME LIGHT ACCUMULATIONS WITH MUCH
COLDER TEMPERATURES. AN AREA OF HIGH PRESSURE WILL BRING DRY
WEATHER SUNDAY INTO MONDAY BEFORE ANOTHER SYSTEM FROM WESTERN
CANADA BRINGS RAIN AND SNOW SHOWERS BACK INTO THE AREA BY LATER
TUESDAY INTO WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM EDT THU MAR 31 2016

WE ARE TRACKING STRONG STORMS THAT WILL CROSS THIS AREA FROM MID
AFTERNOON INTO EARLY THIS EVENING. AFTER THAT OUR NEXT SYSTEM
WILL BE THE CLIPPER SYSTEM WITH THE ARCTIC FRONT THAT MAY WELL
BRING SNOW TO THE AREA SATURDAY DURING THE DAY.

THANKS TO EFFECTIVE BULK SHEAR NEAR 60 KNOTS JUST AHEAD OF THE
COLD FRONT...WITH MOST UNSTABLE CAPE NEAR 500 J/KG...IN
COMBINATION WITH THE ENTRANCE REGION TO A 120 KNOT JET AND DEEP
LAYER MOISTURE ALREADY IN PLACE... THERE IS LITTLE QUESTION WE
WILL SEE A LINE OF STRONG THUNDERSTORMS CROSS THE AREA MID TO LATE
AFTERNOON. FOR THE MOST PART IT WOULD SEEM THE STORMS SHOULD BE
SUB-SEVERE BUT A FEW ISOLATED SEVERE STORMS WOULD BE POSSIBLE DUE
TO THE GOOD DYNAMICS ALREADY IN PLACE.

ONCE THAT COLD FRONT COMES THROUGH EARLY TONIGHT LOW LEVEL
MOISTURE REMAINS IN PLACE BUT THE MID LEVEL MOISTURE IS GONE SO I
DO NOT SEE ANYTHING MORE THAN CLOUDS AND COOLER TEMPERATURE.

ON FRIDAY A FAIRLY STRONG SHORTWAVE PASSES OVERHEAD BUT DEEP
MOISTURE IS LIMITED SO I HAVE A CHANCE FOR SHOWERS TO COVER THAT
MOVING THROUGH IN THE AFTERNOON INTO THE EVENING.

THE SNOW EVENT ON SATURDAY IS THANKS TO A 140 KNOT JET EXIT
REGION ASSOICATED WITH THE ARCTIC FRONT COMING THROUGH DURING
SATURDAY AFTERNOON. THERE IS DEEP MOISTURE WITH THIS SYSTEM TO
HELP THE CAUSE FOR SNOW. THE ARCTIC FRONT WILL BRING AIR THAT IS
COLD ENOUGH FOR SNOW. IT SHOULD SNOW HARD ENOUGH OVER THE CENTRAL
AND NORTHERN CWA TO KEEP AIR TEMPERATURES NEAR FREEZING WHILE IT
IS SNOWING (NOW SHOWN IN OUR GRIDS TOO WELL) SO I WOULD EXPECT 2
TO 4 INCHES IN CENTRAL AND NORTHERN SECTIONS... MOSTLY ON GRASSY
AREA.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 255 PM EDT THU MAR 31 2016

TEMPERATURES WILL AVERAGE MUCH BELOW NORMAL SUNDAY THROUGH TUESDAY
BEFORE MODERATING A BIT BY WEDNESDAY. A CLIPPER SYSTEM WILL BRING
POTENTIAL FOR A MIX OF RAIN AND SNOW TO SOUTHERN LOWER MICHIGAN LATE
SUNDAY THROUGH SUNDAY NIGHT AND SNOW NORTH OF I-96. SNOW
ACCUMULATIONS IN THE TWO TO FIVE INCH RANGE ARE POSSIBLE OVER OUR
NORTHERN FCST AREA NORTH OF I-96.

HIGH PRESSURE WILL BUILD IN TO PRODUCE FAIR WX LATE MONDAY THROUGH
TUESDAY. THE NEXT SYSTEM MOVING IN FROM THE WEST WILL BRING
POTENTIAL FOR MIXED PCPN TUESDAY NIGHT THROUGH WEDNESDAY. MORE
UNSEASONABLY COOL AIR WILL LIKELY MOVE IN BEHIND THAT SYSTEM FOR
LATE NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1116 AM EDT THU MAR 31 2016

A MIX OF MAINLY MVFR/IFR CONDITIONS WILL CONTINUE THIS AFTERNOON
DUE TO LOW CIGS AND RAIN AND A FEW THUNDERSTORMS. LIFR CONDITIONS
WILL PERSIST INTO THIS AFTERNOON AT KMKG DUE TO RAIN AND FOG. IT
WILL REMAIN WINDY THIS AFTERNOON WITH SSW WINDS OF 20 TO 30 KTS
AND A FEW HIGHER GUSTS POSSIBLE IN AND NEAR THUNDERSTORMS.

PRIMARILY IFR CONDITIONS ARE ANTICIPATED TONIGHT DUE TO LOW CIGS
AND SOME LINGERING EVENING SHOWERS. WINDS WILL VEER TO THE WEST
AND WIND SPEEDS WILL GRADUALLY DIMINISH THIS EVENING AND
OVERNIGHT. CONDITIONS WILL THEN GRADUALLY IMPROVE TO MAINLY MVFR
DURING THE EARLY TO MID MORNING HOURS FRIDAY AS CIGS SLOWLY
IMPROVE.

&&

.MARINE...
ISSUED AT 255 PM EDT THU MAR 31 2016

I WILL KEEP THE SMALL CRAFT ADVISORY GOING AS IS. WE WILL LIKELY
NEED A GALE WARING ON SATURDAY FOR THE ARCTIC FRONT COMING
THROUGH.

&&

.HYDROLOGY...
ISSUED AT 122 PM EDT THU MAR 31 2016

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MUSKEGON RIVER NEAR
CROTON DAM. MINOR FLOODING IS EXPECTED. THE MUSKEGON RIVER NEAR
CROTON IS CURRENTLY FORECAST TO CREST AROUN 9.3 FEET ON SATURDAY.
THIS FORECAST MAY CHANGE DEPENDING ON HOW MUCH RAIN FALLS IN THE
AREA THROUGH THIS EVENING. AT 9.0 FEET... EXPECT MINOR FLOODING OF
COTTAGES AND HOMES DOWNSTREAM OF NEWAYGO ON RIVERVIEW DRIVE IN
BRIDGETON TOWNSHIP AND PEPPERIDGE IN ASHLAND TOWNSHIP.

OTHERWISE... NUMEROUS RIVER FLOOD ADVISORIES ARE IN EFFECT FOR
NUISANCE FLOODING DUE TO RIVERS OUT OF THEIR BANKS. MINOR FLOODING
WILL BE A POSSIBILITY THROUGH THE NEXT WEEK. THE MUSKEGON RIVER BASIN
HAS RECEIVED 1.00-1.75 INCHES OF RAIN THUS FAR SINCE WEDNESDAY
AFTERNOON. AN ADDITIONAL BASIN AVERAGE OF 0.25-0.50 INCHES OF RAIN IS
POSSIBLE WITH SHOWERS AND STORMS THIS AFTERNOON AND EVENING.

STRONG STORMS INTO THIS EVENING MAY PRODUCE HEAVY RAINFALL AND
LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR LMZ844>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...EBW
MARINE...WDM
Hazardous weather outlook, Mar 31, 9:30 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 AM EDT THU MAR 31 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
930 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY BETWEEN NOON AND ABOUT
800PM. IT IS NOT OUT THE QUESTION THAT SOME OF THE STRONGEST
THUNDERSTORMS MAY HAVE SEVERE WIND GUSTS AND OR HAIL TO 1 INCH IN
DIAMETER NEAR AND SOUTH OF INTERSTATE 96 DURING THIS TIME. MORE
LIKELY THROUGH MOST OF THE STORMS WILL BE STRONG WITH HAIL TO AROUND
A HALF INCH IN DIAMETER AND WIND GUSTS TO NEAR 50 MPH. CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN WILL ACCOMPANY
TODAYS STORMS AS WELL. STORMS TODAY WILL RACE OFF TO THE NORTHEAST
AT 40 TO 50 MPH.

LOCALIZED FLOODING IS POSSIBLE TODAY IN LOW LYING AREAS AND ALONG
SOME RIVERS AND STREAMS THAT ALREADY HAVE ELEVATED LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLDER WEATHER IS EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK.
ACCUMULATING SNOW IS POSSIBLE ON SATURDAY AND AGAIN SUNDAY NIGHT
INTO MONDAY.

RIVER LEVELS WILL REMAIN ELEVATED INTO THIS WEEKEND AT LEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY.

LMZ844>849-011045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
930 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALLER CRAFT BOTH TODAY AND
TONIGHT ON LAKE MICHIGAN. THUNDERSTORMS WILL BE POSSIBLE OVER THE
LAKE FROM MIDDAY THROUGH THE AFTERNOON HOURS. STORMS WILL CONTAIN
CLOUD TO WATER LIGHTNING STRIKES AND POTENTIALLY SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL INCREASE FRIDAY NIGHT INTO SATURDAY BEHIND A
LOW PRESSURE SYSTEM. GALE FORCE WINDS ARE POSSIBLE WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY.

DUKE WDM

In the hours before

Local storm report, Mar 31, 12:15 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       WHITE CLOUD             43.55N 85.77W
03/31/2016  M1.64 INCH       NEWAYGO            MI   EMERGENCY MNGR

&&

EBW
Local storm report, Mar 31, 12:19 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1219 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HEAVY RAIN       2 SE BELMONT            43.06N 85.57W
03/31/2016  M1.26 INCH       KENT               MI   TRAINED SPOTTER

&&

EBW
Special weather statement, Mar 31, 1:36 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT THU MAR 31 2016

MIZ037-038-043-044-311830-
MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-
136 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 135 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF HART...MOVING NORTHEAST AT 65 MPH.

PEA SIZE HAIL AND WIND GUSTS OF AROUND 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HART...                BALDWIN...             SCOTTVILLE...
HESPERIA...            LUTHER...              FOUNTAIN...
FREE SOIL...           FREESOIL...            WEARE...
CHASE...               ELBRIDGE...            COLFAX...
NEW ERA...             ROTHBURY...            CUSTER...
WALKERVILLE...         CRYSTAL VALLEY...      WOODVILLE...
WOODLAND PARK...       BRISTOL...

LAT...LON 4417 8557 4416 8556 4369 8556 4347 8646
      4362 8654 4367 8653 4375 8646 4382 8643
      4397 8646 4406 8651 4412 8643 4418 8639
TIME...MOT...LOC 1735Z 240DEG 57KT 4368 8653

HOVING
Local storm report, Mar 31, 2:11 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
211 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             CUSTER                  43.95N 86.22W
03/31/2016  E0.25 INCH       MASON              MI   TRAINED SPOTTER

&&
Special weather statement, Mar 31, 3:05 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
305 PM EDT THU MAR 31 2016

MIZ043-044-050-312000-
MUSKEGON MI-OCEANA MI-NEWAYGO MI-
305 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 303 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF MONTAGUE...MOVING NORTHEAST AT 55 MPH.

INTENSE CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE
OCCURRING WITH THIS STORM. PENNY SIZE HAIL AND WIND GUSTS AT LEAST
50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUSKEGON...            NEWAYGO...             WHITE CLOUD...
MUSKEGON HEIGHTS...    FREMONT...             ROOSEVELT PARK...
NORTH MUSKEGON...      WHITEHALL...           MONTAGUE...
LAKEWOOD CLUB...       HESPERIA...            NORTON SHORES...
DALTON...              HOLTON...              BRIDGETON...
ELBRIDGE...            COLFAX...              NEW ERA...
ROTHBURY...            WALKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4382 8607 4382 8556 4350 8556 4318 8631
      4332 8640 4359 8653
TIME...MOT...LOC 1903Z 234DEG 49KT 4331 8653

HOVING
Special weather statement, Mar 31, 3:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT THU MAR 31 2016

MIZ045-046-051-312030-
MECOSTA MI-MONTCALM MI-ISABELLA MI-
324 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 323 PM EDT...DOPPLER RADAR WAS TRACKING RAPIDLY DEVELOPING
THUNDERSTORMS NEAR HOWARD CITY...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL AND WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      CLARE...               HOWARD CITY...
EDMORE...              LAKEVIEW...            MORLEY...
MECOSTA...             ROSEBUSH...            BARRYTON...
VILLAGE OF LAKE ISAB...
CANADIAN LAKES...      SAND LAKE...
PIERSON...             WINN...                WEIDMAN...
SIX LAKES...           BLANCHARD...           CORAL...
DELWIN...              AMBLE...

LAT...LON 4329 8532 4329 8556 4342 8556 4381 8515
      4381 8461 4361 8461
TIME...MOT...LOC 1923Z 226DEG 44KT 4340 8539

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:18 PM EDTRiver Flood WarningGRRNewaygo6 days
Mar 30, 10:45 PM EDTRiver Flood AdvisoryGRRKent8 days
Mar 31, 11:03 AM EDTRiver Flood AdvisoryGRRKent7 days
Mar 31, 11:03 AM EDTRiver Flood AdvisoryGRRIonia7 days
Mar 31, 11:03 AM EDTRiver Flood AdvisoryGRRKent4 days
Mar 31, 11:03 AM EDTRiver Flood AdvisoryGRRMecosta59 hr
Mar 31, 11:18 AM EDTSpecial Weather StatementGRRMecosta42 min
Mar 31, 1:36 PM EDTSpecial Weather StatementGRRLake, Mason, Oceana54 min
Mar 31, 2:50 PM EDTSpecial Marine WarningGRR40 min
Mar 31, 3:05 PM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana55 min
Mar 31, 3:24 PM EDTSpecial Weather StatementGRRIsabella, Mecosta66 min
Mar 31, 3:29 PM EDTSpecial Marine WarningGRR46 min
Mar 31, 3:49 PM EDTSpecial Weather StatementGRRBarry, Eaton56 min
Mar 31, 4:16 PM EDTSpecial Weather StatementGRRKent44 min
Mar 31, 4:49 PM EDTSpecial Weather StatementGRRBarry, Gratiot, Ionia, Isabella, Montcalm56 min
Mar 31, 5:26 PM EDTSpecial Weather StatementGRRCalhoun, Kalamazoo94 min
Mar 31, 5:51 PM EDTSpecial Weather StatementGRREaton39 min
Mar 31, 6:20 PM EDTSpecial Weather StatementGRRIngham, Jackson85 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.